Alert archive / North Dakota / Tornado Warnings in 2025
Tornado Warning 51, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Sep 14, 2025, 4:29 PM CDT for Burleigh County, Sheridan County, North Dakota. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2025, 4:29 PM CDT (21:29 UTC)
- Expired
- Sep 14, 2025, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Burleigh County, ND, Sheridan County, ND
The radar
The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:31 PM CDT | TORNADO | 12 S Denhoff, ND | Storm chaser report multi vortex tornado continues. |
| Sep 14, 4:40 PM CDT | TORNADO | 5 S Denhoff, ND | Storm chasers report large wedge tornado and a brief small rope tornado. Large tornado remains ongoing. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 1:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
337
WFUS53 KBIS 142129
TORBIS
NDC015-083-142200-
/O.NEW.KBIS.TO.W.0051.250914T2129Z-250914T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
429 PM CDT Sun Sep 14 2025
The National Weather Service in Bismarck has issued a
* Tornado Warning for...
Southern Sheridan County in south central North Dakota...
Northern Burleigh County in south central North Dakota...
* Until 500 PM CDT.
* At 429 PM CDT, a confirmed tornado was located 10 miles southwest
of Goodrich, or 33 miles southwest of Harvey, moving north at 35
mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southern Sheridan and northern Burleigh Counties, including the
following locations... Denhoff and Hoffer Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4724 10034 4762 10065 4772 10022 4733 10010
4732 10011 4730 10011
TIME...MOT...LOC 2129Z 160DEG 32KT 4735 10026
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
MDJ1 follow-up statement
610
WWUS53 KBIS 142133
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
433 PM CDT Sun Sep 14 2025
NDC015-083-142200-
/O.CON.KBIS.TO.W.0051.000000T0000Z-250914T2200Z/
Sheridan ND-Burleigh ND-
433 PM CDT Sun Sep 14 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN
SHERIDAN AND NORTH CENTRAL BURLEIGH COUNTIES...
At 432 PM CDT, a confirmed tornado was located 10 miles southwest of
Goodrich, or 33 miles southwest of Harvey, moving northwest at 40
mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado. At 431 PM CDT, A
TORNADO was reported south of Denhoff.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mcclusky, Denhoff, and Hoffer Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4762 10065 4772 10022 4735 10011 4727 10037
TIME...MOT...LOC 2132Z 156DEG 33KT 4736 10028
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
MDJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Sep 14, 2:59 PM CDT, 1 hour 30 minutes earlier. Its key messages:
- Tornado threat through much of North Dakota continues through this evening.
- Shower and thunderstorm chances continue through much of the week.
- Highs mostly in the 70s through Tuesday, then cooling into the 60s by the end of the work week.
Area forecast discussion, Sep 14, 2:59 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 259 PM CDT Sun Sep 14 2025 .KEY MESSAGES... - Tornado threat through much of North Dakota continues through this evening. - Shower and thunderstorm chances continue through much of the week. - Highs mostly in the 70s through Tuesday, then cooling into the 60s by the end of the work week. && .DISCUSSION... Issued at 231 PM CDT Sun Sep 14 2025 Surface low now lifting northward, centered between Pierre and Mobridge, SD, with warm front wrapping into the north side of the low. Broad area of showers and storms have developed over south central into southwest North Dakota. In this vicinity, more low-level SRH rich air in the vicinity of the warm front will bring a tornadic threat. This has been confirmed by multiple tornadoes that have already occurred over far south central North Dakota. There also is a limited large hail/wind threat. Another great concern given the moisture rich environment is heavy rain, thus the potential for flooding. The threat for the severe weather continues into this evening before dissipating. System will meander north through the night. Models still show a bit of timing uncertainty with the departure of the low into Canada on Monday, now generally sometime in the afternoon/early evening. This keeps high chances for showers but comparatively lower chances for thunderstorms in the forecast on Monday, decreasing from south to north in the afternoon through the evening. Not long after the departure of the low late Monday, another wave deepening over the Northern Rockies will begin sending DCVA into the region on Tuesday, which keeps a 20 to 40 percent chance of rain in the forecast. Guidance then shows another shortwave digging down from Canada on Wednesday. This wave is likely to bring a cooler air mass into the region, which may hold through the end of the week as the wave interacts with the other aforementioned wave and meanders around the Upper Midwest. The NBM maintains a 30 percent chance of rain on Wednesday, followed by only a 20 percent chance Thursday through Saturday. For Monday and Tuesday, high temperatures are mostly expected to be in the 70s, though parts of southwest and south central North Dakota could stay in the mid to upper 60s should it rain most of the day. Ensembles then show a distinct cool down for the second half of the week, with highs mostly in the 60s Thursday through Saturday. Forecast lows tonight remain closer to summertime values of mid 50s to lower 60s, then gradually cool to around 45 to 50 for the second half of the week. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 110 PM CDT Sun Sep 14 2025 Periods of showers and thunderstorms, along with lingering low level clouds, will bring widespread MVFR to IFR conditions today. Winds will also be light and variable today. A few storms today may be strong to severe. Tonight, showers with a few thunderstorms may linger across much of the area along with some lower clouds. Widespread MVFR conditions are expected, with some IFR conditions possible. These same conditions may then continue into Monday morning. Southerly winds will be found across the eastern half of the state tonight into Monday, with westerly winds in the west. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JJS/Anglin/Hollan AVIATION...Anglin
Hazardous weather outlook, Sep 14, 3:10 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 310 PM CDT Sun Sep 14 2025 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-152015- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms are possible this afternoon and early evening. Potential hazards include hail up to the size of quarters, damaging winds up to 60 mph, and tornadoes. Excessive rainfall is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and rain amounts to the National Weather Service by calling 1-800-247-0212 or on our social media pages. NDZ001-002-009-010-017-018-031>033-040-041-043-044-152015- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon and early evening. The probability for severe weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and rain amounts to the National Weather Service by calling 1-800-247-0212 or on our social media pages.
In the hours before
Local storm report, Sep 14, 3:55 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
355 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Tornado 4 N Driscoll 46.90N 100.14W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports tornado north of
Driscoll.
&&
JAALocal storm report, Sep 14, 3:59 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
359 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Tornado 7 ESE Baldwin 46.99N 100.61W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports large tornado on
ground. Began about five minutes ago. Also
reports tree damage.
&&
JAALocal storm report, Sep 14, 4:04 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
404 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Flood 1 E Bismarck 46.81N 100.76W
09/14/2025 Burleigh ND Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&
JAALocal storm report, Sep 14, 4:08 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
408 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Tornado 1 NNW Arena 47.14N 100.17W
09/14/2025 Burleigh ND Public
Storm chaser reports tornado near Arena.
&&
JAALocal storm report, Sep 14, 4:11 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
411 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Tornado 6 SE Wilton 47.11N 100.69W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports tornado.
&&
JAALocal storm report, Sep 14, 4:19 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
419 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tornado 4 N Arena 47.18N 100.16W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports multiple vortex
tornado.
&&
JAAThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:13 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 32 min |
| Sep 14, 1:41 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 34 min |
| Sep 14, 1:46 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 29 min |
| Sep 14, 2:13 PM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 32 min |
| Sep 14, 2:25 PM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 35 min |
| Sep 14, 2:44 PM CDT | Flash Flood Warning | BIS | Emmons, Morton, Sioux | 5 hr |
| Sep 14, 2:48 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 5 hr |
| Sep 14, 2:54 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton | 36 min |
| Sep 14, 3:13 PM CDT | Tornado Warning | BIS | Burleigh | 32 min |
| Sep 14, 3:30 PM CDT | Tornado Warning | BIS | Burleigh | 30 min |
| Sep 14, 3:36 PM CDT | Tornado Warning | BIS | Burleigh | 24 min |
| Sep 14, 3:52 PM CDT | Tornado Warning | BIS | Burleigh | 23 min |
| Sep 14, 3:54 PM CDT | Tornado Warning | BIS | Burleigh | 36 min |
| Sep 14, 3:56 PM CDT | Tornado Warning | BIS | Burleigh, Kidder, Sheridan | 34 min |
| Sep 14, 4:04 PM CDT | Tornado Warning | BIS | Emmons, McIntosh | 26 min |
| Sep 14, 4:10 PM CDT | Areal Flood Advisory | BIS | Burleigh, McHenry, McLean, Oliver, Sheridan, Ward | 4 hr |
| Sep 14, 4:13 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Sheridan | 32 min |
| Sep 14, 4:15 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 60 min |
| Sep 14, 4:25 PM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 35 min |
| Sep 14, 4:39 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Sheridan | 36 min |
| Sep 14, 4:42 PM CDT | Tornado Warning | BIS | Sheridan | 33 min |
| Sep 14, 4:54 PM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 36 min |
| Sep 14, 5:08 PM CDT | Tornado Warning | BIS | McLean, Sheridan | 52 min |
| Sep 14, 5:10 PM CDT | Tornado Warning | BIS | McHenry, Sheridan | 50 min |
| Sep 14, 5:35 PM CDT | Special Weather Statement | BIS | Foster | 25 min |
| Sep 14, 5:45 PM CDT | Areal Flood Advisory | BIS | Bottineau, McHenry, Renville, Ward | 5 hr |
| Sep 14, 5:49 PM CDT | Special Weather Statement | BIS | Kidder | 26 min |
| Sep 14, 5:58 PM CDT | Tornado Warning | BIS | McHenry, McLean, Ward | 32 min |
| Sep 14, 6:28 PM CDT | Tornado Warning | BIS | McHenry | 47 min |
Nearby
Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.